Alert archive / Michigan / Tornado Warnings in 2013

Tornado Warning 1, NWS Grand Rapids, MI

May 28, 2013Ingham County, Michigan

NWS Grand Rapids, MI issued this tornado warning at May 28, 2013, 5:37 PM EDT for Ingham County, Michigan. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2013, 5:37 PM EDT (21:37 UTC)
Expired
May 28, 2013, 6:15 PM EDT
In force
38 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Ingham County, MI

The radar

The Detroit radar (KDTX), 70 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 5:38 PM EDTHAIL 0.255 Ene Eaton Rapids, MI
May 28, 5:56 PM EDTTSTM WND DMG1 S Dansville, MI24 INCH DIAMETER LIVE TREE DOWN. HAD SOME ROT IN THE CENTER. SNAPPED AT 10 FEET OFF GROUND.
May 28, 5:56 PM EDTTSTM WND DMG2 Sw Dansville, MI8 INCH DIAMETER LIVE TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WFUS53 KGRR 282137
TORGRR
MIC065-282215-
/O.NEW.KGRR.TO.W.0001.130528T2137Z-130528T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
537 PM EDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 615 PM EDT

* AT 533 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR KINNEVILLE...AND MOVING EAST AT 35 MPH.

  HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  EDEN AND LESLIE AROUND 545 PM EDT.
  BUNKER HILL AND DANSVILLE AROUND 555 PM EDT.
  STOCKBRIDGE AROUND 605 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MILLVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4242 8414 4242 8460 4257 8460 4267 8415
      4256 8413
TIME...MOT...LOC 2137Z 263DEG 30KT 4249 8451

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

NJJ
4 follow-up statements
835 
WWUS53 KGRR 282144
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
544 PM EDT TUE MAY 28 2013

MIC065-282215-
/O.CON.KGRR.TO.W.0001.000000T0000Z-130528T2215Z/
INGHAM MI-
544 PM EDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN INGHAM COUNTY
UNTIL 615 PM EDT...

AT 542 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR LESLIE...AND MOVING EAST AT 40 MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  BUNKER HILL AROUND 550 PM EDT.
  FITCHBURG AND DANSVILLE AROUND 555 PM EDT.
  STOCKBRIDGE AROUND 605 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4242 8454 4258 8455 4260 8414 4243 8414
TIME...MOT...LOC 2144Z 268DEG 34KT 4249 8442

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JK
275 
WWUS53 KGRR 282155
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
555 PM EDT TUE MAY 28 2013

MIC065-282215-
/O.CON.KGRR.TO.W.0001.000000T0000Z-130528T2215Z/
INGHAM MI-
555 PM EDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN INGHAM COUNTY
UNTIL 615 PM EDT...

AT 552 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BUNKER HILL...AND MOVING EAST AT 35 MPH.  THERE HAS 
BEEN AN UNCONFIRMED REPORT OF A TORNADO IN LESLIE AT 550 PM.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  FITCHBURG AROUND 600 PM EDT.
  STOCKBRIDGE AROUND 610 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4257 8441 4258 8414 4243 8414 4242 8442
TIME...MOT...LOC 2154Z 271DEG 29KT 4248 8433

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JK
137 
WWUS53 KGRR 282205
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
605 PM EDT TUE MAY 28 2013

MIC065-282215-
/O.CON.KGRR.TO.W.0001.000000T0000Z-130528T2215Z/
INGHAM MI-
605 PM EDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN INGHAM COUNTY
UNTIL 615 PM EDT...

AT 601 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR FITCHBURG...AND MOVING EAST AT 30 MPH.  THERE WAS 
AN UNCONFIRMED REPORT OF A TORNADO IN LESLIE AT 550 PM.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  STOCKBRIDGE AROUND 610 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4243 8423 4243 8424 4243 8430 4257 8430
      4257 8414 4256 8413 4243 8414
TIME...MOT...LOC 2204Z 272DEG 27KT 4248 8422

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JK
724 
WWUS53 KGRR 282214
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
614 PM EDT TUE MAY 28 2013

MIC065-282224-
/O.EXP.KGRR.TO.W.0001.000000T0000Z-130528T2215Z/
INGHAM MI-
614 PM EDT TUE MAY 28 2013

...THE TORNADO WARNING FOR SOUTHEASTERN INGHAM COUNTY WILL EXPIRE AT
615 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  PLEASE RELY ANY REPORTS OF DAMAGE TO THE NATIONAL WEATHER 
SERVICE IN GRAND RAPIDS.

LAT...LON 4243 8423 4243 8424 4243 8430 4257 8430
      4257 8414 4256 8413 4243 8414
TIME...MOT...LOC 2214Z 272DEG 27KT 4248 8412

$$

JK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at May 28, 3:40 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 28, 3:40 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 PM EDT TUE MAY 28 2013

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 340 PM EDT TUE MAY 28 2013

A WARM FRONT WILL CONTINUE LIFTING NORTH THROUGH LOWER MICHIGAN
TONIGHT AND WEDNESDAY... AND PERIODS OF SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAIN WILL CONTINUE. WARMER AND MORE HUMID
CONDITIONS CAN BE EXPECTED WITH HIGHS TEMPERATURES OF 80 TO 85
INLAND FROM LAKE MICHIGAN THROUGH FRIDAY.

THE COVERAGE AND FREQUENCY OF RAIN IS EXPECTED TO DECREASE BY
WEDNESDAY NIGHT AS THE WARM FRONT LIFTS TOWARD UPPER MICHIGAN... BUT
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED
THURSDAY AND FRIDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 340 PM EDT TUE MAY 28 2013

THE MAIN FORECAST CHALLENGE CONTINUES TO BE SHOWER/TSTM TRENDS AS
WELL AS THE SVR WX AND HVY RAIN THREAT.

THE WARM FRONT AT 18Z WAS SITUATED JUST NORTH OF THE I-96 CORRIDOR
AND SFC BASED CAPES HAVE RISEN TO 1000-1500 J/KG SOUTH OF I-96.
ALTHOUGH THE CONVECTION RELATED TO THE MCV HAS PUSHED EAST OF THE
CWFA... MORE SPOTTY SHOWERS/TSTMS HAVE BEEN TRYING TO DEVELOP. SO
FAR THESE CELLS HAVE NOT BEEN VERY IMPRESSIVE... PROBABLY BECAUSE OF
SUBSIDENCE BEHIND THE DEPARTING WAVE.

HOWEVER THERE IS A 40 KT LOW LEVEL JET IN PLACE AND DEEP LAYER SHEAR
OF 30 TO 40 KNOTS... SO COVERAGE/INTENSITY OF CELLS MAY INCREASE
THROUGH 00Z. A FEW STRONGER CELLS ARE POSSIBLE ESPECIALLY IF MORE
BREAKS IN THE CLOUD COVER DEVELOP. SHORT TERM GUIDANCE SUGGESTS THAT
A SOLID LINE OF CONVECTION WILL FILL IN ACROSS NRN IL THROUGH 00Z
ALONG THE INSTABILITY GRADIENT... WITH A POSSIBLE EXTENSION INTO SRN
LWR MI.

HEAVY RAIN/LOCALIZED URBAN AND SMALL STREAM FLOODING LOOKS TO BE
MORE OF A THREAT TONIGHT THAN THE SVR WX THREAT WITH REPEATING CELLS
POSSIBLE. AREAS NEAR AND JUST NORTH OF I-96 HAVE ALREADY SEEN OVER
AN INCH OF RAIN AND THE GROUND IS ALREADY SATURATED.

AFTER ANY LINGERING MORNING CONVECTION DISSIPATES... EXPECTING A
BREAK IN THE ACTION FOR WEDNESDAY AFTERNOON AND NIGHT AS THE WARM
FRONT LIFTS OFF TO THE NORTH AND LITTLE OR NO FORCING IS PRESENT IN
THE WARM SECTOR. THURSDAY MAY BE QUIET AS WELL OTHER THAN SOME
WIDELY SCATTERED AFTERNOON/EVENING DIURNAL CELLS INLAND FROM LAKE
MICHIGAN.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 340 PM EDT TUE MAY 28 2013

THE UPPER LOW TO OUR WEST WILL CONTINUE TO PUMP GULF MOISTURE TOWARD
THE GREAT LAKES THROUGH THE END OF THE WEEK AND INTO THE WEEKEND.
SCATTERED SHOWERS AND STORMS SHOULD CONTINUE...ALTHOUGH THERE SHOULD
ALSO BE DRY PERIODS FRIDAY THROUGH SATURDAY.  THE MODELS ARE IN
DECENT AGREEMENT THAT A COLD FRONT COMES THROUGH SATURDAY NIGHT AND
THE PCPN CHCS DIMINISH THEREAFTER.  CARRIED SLGT CHC POPS INTO
SUNDAY IN CASE THE FRONT IS DELAYED SOMEWHAT.

MUCH COOLER AIR ARRIVES BEHIND THE FRONT FOR SUNDAY INTO EARLY NEXT
WEEK...ALTHOUGH JUST HOW COOL THE MODELS DISAGREE.  AFTER DAYTIME
TEMPS IN THE MID 70S TO LOWER 80S FRI AND SAT...TEMPS SHOULD COOL TO
THE UPPER 60S TO AROUND 70 FOR SUNDAY THROUGH TUESDAY...ALTHOUGH THE
ECMWF IS EVEN COOLER.  THE SUNDAY NIGHT THROUGH TUESDAY PERIOD LOOKS
LARGELY DRY WITH CANADIAN HIGH PRESSURE FILLING IN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 130 PM EDT TUE MAY 28 2013

ONE ROUND OF STORMS WAS EXITING THE REGION AS OF 1730Z. MORE
WIDELY SCATTERED STORMS COULD FIRE UP AT ANY TIME...HOWEVER
EXPECT A MORE CONCENTRATED AREA OF STORMS TO ARRIVE BETWEEN 03Z
AND 09Z AS A LOW LEVEL JET TRIGGERS MORE STORMS. AFTER 09-10Z WED
EXPECT MUCH OF THE AREA WILL BE FREE OF THUNDERSTORMS.

THERE WILL BE SCATTERED POCKETS OF IFR WITHIN THE STORMS...BUT
LARGELY MVFR OR VFR CONDITIONS ARE EXPECTED INTO WED MORNING. THERE
APPEARS TO BE ENOUGH MIXING/WIND TO PREVENT TOO MUCH OVERNIGHT
FOG. VFR CONDITIONS SHOULD DEVELOP INTO EARLY/MID WED MORNING AND
HOLD THROUGH 18Z.

SOUTHWEST WINDS OF 10-15 KTS WILL PERSIST THROUGH MUCH OF THE NEXT
24 HOURS.

&&

.MARINE...
ISSUED AT 340 PM EDT TUE MAY 28 2013

WHILE WINDS AND WAVES SHOULD FOR THE MOST PART STAY BELOW SMALL
CRAFT ADVISORY CRITERIA THE NEXT COUPLE DAYS... DENSE FOG MAY BE AN
ISSUE AT TIMES AS MID 60 DEW POINTS COME ACROSS THE CHILLY LAKE
WATERS.

&&

.HYDROLOGY...
ISSUED AT 340 PM EDT TUE MAY 28 2013

LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES EARLIER TODAY HAS
ALREADY PROMPTED TWO RIVER ADVISORIES FOR BANKFULL...IONIA AND HOLT.
ADDITIONAL LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH OR TWO WILL
REMAIN POSSIBLE TONIGHT... ESPECIALLY OVER THE SRN CWFA INCLUDING
THE GRAND AND KALAMAZOO BASINS.

URBAN AND SMALL STREAM FLOODING IS A DISTINCT POSSIBILITY TONIGHT
WHERE CELLS REPEAT... AND ADDITIONAL ADVISORIES FOR THE LARGER
RIVERS MAY EVENTUALLY BE REQUIRED AS THE RUNOFF MAKES IT/S WAY
THROUGH.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...JK
AVIATION...JK
HYDROLOGY...MEADE
MARINE...MEADE
Hazardous weather outlook, May 28, 5:17 AM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 AM EDT TUE MAY 28 2013

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
290930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
517 AM EDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE
MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL...BUT THERE IS
ALSO A LOW CHANCE OF A TORNADO AS WELL. STORM MOVEMENT WILL BE
FROM WEST TO EAST AT ABOUT 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. THE
MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

OSTUNO

In the hours before

Special weather statement, May 28, 12:15 PM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1215 PM EDT TUE MAY 28 2013

MIZ045-046-051-052-058-059-065>067-281715-
BARRY-CLINTON-EATON-GRATIOT-INGHAM-IONIA-ISABELLA-MECOSTA-MONTCALM-
1215 PM EDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEIDMAN TO MCBRIDE
TO MORGAN...MOVING NORTHEAST AT 50 MPH.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  MOUNT PLEASANT...     LANSING...            ALMA...
  BEAL CITY...          WEIDMAN...            MUIR...
  LYONS...              ELM HALL...           ST. JOHNS...
  VERMONTVILLE...       SUNFIELD...           CARSON CITY...
  PEWAMO...             HUBBARDSTON...        PORTLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4247 8533 4334 8509 4372 8524 4382 8485
      4382 8461 4347 8460 4347 8436 4278 8436
      4278 8416 4275 8415
TIME...MOT...LOC 1612Z 252DEG 42KT 4367 8507 4337 8496
          4259 8518

NJJ
Local storm report, May 28, 12:57 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1257 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HEAVY RAIN       EAST GRAND RAPIDS       42.94N 85.61W
05/28/2013  M1.65 INCH       KENT               MI   TRAINED SPOTTER

            UPDATED STORM TOTAL RAINFALL

&&

JMAPLES
Special weather statement, May 28, 1:04 PM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
104 PM EDT TUE MAY 28 2013

MIZ059-066-067-073-074-281800-
CALHOUN-CLINTON-EATON-INGHAM-JACKSON-
104 PM EDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WAVERLY TO LEE TWP
TO PULASKI...MOVING NORTHEAST AT 50 MPH.

PEA SIZED HAIL...WIND GUSTS GREATER THAN 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LANSING...            JACKSON...            DEWITT...
  SPRINGPORT...         CONCORD...            EATON RAPIDS...
  BROOKLYN...           LESLIE...             MASON...
  GRASS LAKE...         WILLIAMSTON...        STOCKBRIDGE...
  WEBBERVILLE...        HANOVER...            HORTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4234 8496 4282 8468 4295 8437 4278 8436
      4277 8415 4207 8413 4207 8482
TIME...MOT...LOC 1703Z 241DEG 46KT 4279 8461 4239 8484
          4204 8466

NJJ
Local storm report, May 28, 2:27 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
227 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HEAVY RAIN       OKEMOS                  42.72N 84.43W
05/28/2013  M1.06 INCH       INGHAM             MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL

&&

JMAPLES
Local storm report, May 28, 2:29 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
229 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HEAVY RAIN       OKEMOS                  42.72N 84.43W
05/28/2013  M1.06 INCH       INGHAM             MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL

&&

JMAPLES
Local storm report, May 28, 2:58 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
258 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       GERALD R FORD ARPT      42.89N 85.53W
05/28/2013  M0.93 INCH       KENT               MI   OFFICIAL NWS OBS

            STORM TOTAL RAINFALL THROUGH 1PM

&&

JMAPLES

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 11:22 AM EDTRiver Flood AdvisoryGRRIonia5 days
May 28, 11:22 AM EDTRiver Flood AdvisoryGRRIngham35 hr
May 28, 12:15 PM EDTSpecial Weather StatementGRRClinton, Eaton, Gratiot, Ionia, Isabella60 min
May 28, 1:04 PM EDTSpecial Weather StatementGRRIngham, Jackson56 min
May 28, 5:17 PM EDTSevere Thunderstorm WarningGRREaton, Ingham58 min
May 28, 5:47 PM EDTSevere Thunderstorm WarningGRRClinton, Eaton43 min
May 28, 6:14 PM EDTSevere Thunderstorm WarningGRRClinton, Ionia46 min
May 28, 7:05 PM EDTSpecial Weather StatementGRRClinton55 min
May 28, 7:15 PM EDTSpecial Weather StatementGRRIonia45 min
May 28, 7:47 PM EDTSpecial Weather StatementGRRClinton43 min

Nearby

Tornado Warnings in Michigan, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.